Hoshikawa Y., Nikaki K., Sonmez S., et al. Exacerbation of gastroesophageal reflux symptoms after discontinuation of proton pump inhibitors is not associated with increased esophageal acid exposure. OP232. UEG Journal,2019,V.7(8S)iv. Abstract issue, p.126

Популярно о болезнях ЖКТ Лекарства при болезнях ЖКТ Если лечение не помогает Адреса клиник

Авторы: Hoshikawa Y. / Nikaki K. / Sonmez S. / Yazaki E. / Sifrim D. / Woodland P.


Exacerbation of gastroesophageal reflux symptoms after discontinuation of proton pump inhibitors is not associated with increased esophageal acid exposure

Hoshikawa Y., Nikaki K., Sonmez S., Yazaki E., Sifrim D., Woodland P.

Barts and the London School of Medicine and Dentistry, Queen Mary University of London, Wingate Institute of Neurogastroenterology, London, United Kingdom


Перевод на русский язык: Обострение симптомов гастроэзофагеального рефлюкса после отмены ингибиторов протонной помпы не связано с повышенным воздействием кислоты на пищевод.

Contact E-Mail Address: y.hoshikawa (a) qmul.ac.uk

Introduction: Almost universally, proton pump inhibitors (PPIs) are used for initial management of heartburn symptoms. After an initial PPI course, there is often an attempt to stop medication. However, it is a very common complaint that reflux symptoms exacerbate on stopping PPIs. Mechanisms have been postulated as resumption of esophageal acid exposure and rebound acid hypersecretion, however data on this are limited.

Aims & Methods: We aimed to study the impact of stopping long-term PPIs in patients with heartburn, and its association with esophageal acid exposure on objective testing.

We prospectively evaluated patients with heartburn on long-term PPIs (>8 weeks), referred to the Royal London Hospital Upper GI Physiology Unit. All completed an online questionnaire following a minimum of a 7-day PPI discontinuation. The questionnaire addressed presence and exacerbation of symptoms (heartburn, regurgitation, epigastric pain/burn, and excessive belch/bloating) since stopping PPI. Patients were asked if heartburn symptom had exacerbated since stopping PPI (yes/no). In those who had exacerbation, symptom intensity and frequency were assessed on a 10 point Likert scale (0 = no exacerbation of symptoms; 10 = extreme symptom exacerbation). Then, all patients underwent High Resolution Manometry (HRM) and 24-hour multichannel impedance pH study (MII-pH) based on our standard protocol. We measured esophageal acid exposure time (AET), the number of total reflux and proximal extent episodes, esophageal bolus exposure time%, and gastric pH < 4 time %. All data are presented as median with interquartile range. We used Fisher exact test for comparison of ratios, Mann-Whitney U test for the comparison of continuous variables, and Spearman´s Rank Correlation Coeffi cient for investigating correlations.

Results: 28 patients were studied. Aft er stopping PPIs, 21 patients (75%) had exacerbation of heartburn (“exacerbation group”), 7 patients had no exacerbation of heartburn (“non-exacerbation group”). Heartburn exacerbation severity in the exacerbation group was rated as mean 6.72 out of 10 on the Likert scale. These patients also reported similar exacerbation of epigastric pain, bloating and belching. AET in the exacerbation group was not signifi cantly higher than in the non-exacerbation group (3.5% [1.7- 8.7] vs 3.4% [1.6-7.5], NS). The proportion of patients with physiological acid exposure (< 4.2%) was not different between the exacerbation and non-exacerbation groups (11 of 21 patients vs. 4 of 7 patients respectively). Similarly, gastric pH< 4 time% was not diff erent between groups (88.6% [77.4-92.7] vs 85.9% [78.8-90.6]). There were no signifi cant correlations between AET/gastric pH< 4 time% and the severity of the exacerbation of each symptom on stopping PPIs. Other MII-pH parameters (the number of reflux episodes, proximal extent, and bolus exposure time%) did not show signifi cant difference.

Conclusion: The study shows that exacerbation of reflux symptoms after the discontinuation of PPIs occurs in the majority of patients. However, this appears to occur regardless of whether there is excessive esophageal acid exposure, and in at least half is associated with completely normal AET. Not just heartburn, but all recorded upper GI symptoms exacerbated on stopping PPI in most patients. The results suggest that acid-independent mechanisms may have a role in symptom exacerbation on stopping PPI. One potential hypothesis is that sudden withdrawal of PPI-related anti-inflammatory effects induce hypersensitivity of the GI viscera. Further studies are required.

Disclosure: Daniel Sifrim receives research grants from Reckitt Benckiser UK, Jinshan Technology China and Alfa Sigma, Italy. Philip Woodland receives research grants from Reckitt Benckiser UK, and consultancy fees from Reckitt Benckiser UK and Dr Falk Pharma UK



27-я Объединенная Европейская Гастроэнтерологическая неделя UEG Week 2019Данная публикация — тезисы доклада (abstract) на 27-й Объединённой Европейской Гастроэнтерологической Неделе UEG Week 2019, г. Барселона.

Тезисы (abstracts) всех докладов UEG Week 2019 (pdf, 12,4 Mb): https://www.ueg.eu/publications/abstractbook



См. также: Параскевова А.В. Объединённая Европейская Гастроэнтерологическая Неделя 2019 (United European Gastroenterological Week 2019) // www.gastroscan.ru, 2019.

Назад в раздел
Популярно о болезнях ЖКТ читайте в разделе "Пациентам"
Лекарства, применяемые при заболеваниях ЖКТ
Адреса клиник

Яндекс.Метрика
Логотип Исток-Системы

Информация на сайте www.gastroscan.ru предназначена для образовательных и научных целей. Условия использования.